Jump to content

Antidepressants


dawn
 Share

Recommended Posts

Happy Sunday Everyone,

We're having 76 degree weather here in Wisconsin.

Anyway, I see the doctor again on the 10th, he's always willing to let me try any medication that I come up with.

I have been on several SSRI's in the past 13 years. Haven't taken any for 2+years.

I never felt like they helped (I did gain 40 pounds). Which dropped right off when quit them. I have tried Prozac, Effexor & Lexapro. Anyone had any positive experience on something else? I need something to help my depression, lessen my anxiety and give me some energy. I wish there was such a pill :)

Anyway, any input would be appreciated.

Dawn

Link to comment
Share on other sites

Guest Finrussak

for me, they all caused more sx...more episodes and horrible creeply tingly feelings on my skin...maybe because Im the high blood pressure adrenergic tachy type and also my blood at episode show HIGH seratonin and norepinephrine so maybe MORE is what makes it all worse??? One Dr suggested that I have high levels becasue my body needs more or the receptors are ignoring it...therefore take the SSRI's to retrain my receptors...ok I bought into that until I ended up back in the ER... :)

may I suggest a natural approach?? once a big doubter ( hey Im a scientist, practically married to modern medicine) but I have found homeopathics WORK!!! and they have ZERO side effects or drug interaction!!! also Ive tried herbal stuff too...some work...a good site is the Dr Weil site and also google natural alternatives for depression...BUT remember that herbals are "drugs" too...less dose and gentler but have all the same risks for side effects and allergy etc...but theyre from nature so may be tolerated better. ( and many pharmaceuticals originally came from natural substances anyway...like digoxin from the foxglove plant's digitalis!!)

Good luck

Link to comment
Share on other sites

I had major problems with the SSRI's, which led a wonderful psych doc to whom I was referred for "panic disorder" to send me to an internist, because the psych doc said my symptoms were suggestive of something else, that I didn't fit the mold, and that my anxiety was being caused by the "something else." He also said if I had panic disorder, the SSRI's would have helped me.

I swear, my former GP tried me on every single one of them. Paxil earned me a trip to the ER. Zoloft almost did. All of my symptoms got worse. What is even greater, is that I was given imipramine (not an SSRI)at one point. Imipramine can cause BP decreases!! Was that ever fun!! It took me days of IV fluids and gatorade to get over that one.

I don't have depression, so I'm sorry I can't help you there. But I take Klonopin for the anxiety caused by my irregular heart beats, etc., and it really helps me deal with them and the other unnerving symptoms. I know the benzo's get a bad rap sometimes in the medical community for being "addictive", but I have taken them for long periods of time and been able to stop taking it (when I'm feeling well or pregnant and breastfeeding) by tapering off slowly with little trouble.

Whatever you and your doctor decide, I hope you get some relief.

Melly

Link to comment
Share on other sites

I think SSRI's are at least worth a try. It's amazing how different each pill can make each person feel though. There's definitely not a pill for everyone!

For me Paxil CR has worked well. Also, the Controlled Release helps people who tend to get side effects such as weight gain (somehow they don't get a surge of medicine at any point which helps).

I sleep better and feel calm and much more like myself while taking it. One more thing -- I only need the smallest dose and I went on it very very gradually. I think going on it gradually is probably wise with any SSRI.

Hope you find something that helps - keep us posted,

Lisa

Link to comment
Share on other sites

I take Celexa, which is similar to Lexapro and it definatey helps with the depression but also helps keep my blood pressure up. I guess they all effect everyone differently, good luck!

I think SSRI's are at least worth a try.  It's amazing how different each pill can make each person feel though.  There's definitely not a pill for everyone! 

For me Paxil CR has worked well.  Also, the Controlled Release helps people who tend to get side effects such as weight gain (somehow they don't get a surge of medicine at any point which helps). 

I sleep better and feel calm and much more like myself while taking it.  One more thing -- I only need the smallest dose and I went on it very very gradually.  I think going on it gradually is probably wise with any SSRI.   

Hope you find something that helps - keep us posted,

Lisa

Link to comment
Share on other sites

Hi--Yes, each person is different, especially when it comes to POTS! I have slight problems with high bp and also with low bp at times. A low dose SSRI really helps even out these fluctuations for me--for whatever reason. It also reduces muscle pain, fatigue, adrenaline rushes, shortness of breath and feelings of weakness greatly. I have tried twice to go off of the med, and I get much worse when I do. The longest I have gone was 3 months off--earlier this year. I take 20 mg of Prozac, the smallest dose. It seems most POTS patients who benefit from an SSRI only need a tiny dose.

Katherine

Link to comment
Share on other sites

Dawn,

Please let us know if you find something that helps.

Have a good week,

Lisa

Link to comment
Share on other sites

presently tolerating low dose lexapro for past 2 weeks. was on it for 1 1/2 some time ago. They tried and I had problems with several others...then diagnosed me with chemical sensitivity, as i had bad reactions to several ssri's, some antibitotics, beta blockers, birth control, depo etc. But everyone is different...i know so many people who have great success with different ones. I hope your depression, energy, anxiety improve and u find what is needed for that improvement to happen! Take Care!

Link to comment
Share on other sites

dawn -

you may also want to do a search for SSRI (upper right hand corner of the screen) as there have been a good number of other discussions on the topic.

good luck,

:( melissa

Link to comment
Share on other sites

My daughter has had great success with a very low dose of Zoloft. Her POTS caused her a lot of anxiety and one full blown panic attack probably triggered by her racing heart. Since starting on Zoloft, she hasn't had any feelings of panic and only slight occasional anxiousness. She doesn't appear to have any side effects. Start slow! I think it makes a world of difference. Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...